Alert archive / New Hampshire / Special Weather Statements in 2018
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jul 28, 2018, 6:21 PM EDT for Carroll County, New Hampshire. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2018, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 28, 2018, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Gray, ME
County Carroll County, NH
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS81 KGYX 282221 SPSGYX Special Weather Statement National Weather Service Gray ME 621 PM EDT SAT JUL 28 2018 NHZ002>006-282300- Northern Grafton-Southern Carroll-Southern Coos-Southern Grafton-Northern Carroll- 621 PM EDT SAT JUL 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRAFTON AND NORTHWESTERN CARROLL COUNTIES... At 621 PM EDT, a strong thunderstorm was located 8 miles southeast of Woodstock, or 10 miles northeast of Plymouth, moving northeast at 30 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Lincoln, Holderness, Woodstock, Sandwich, Bartlett, Albany, Ellsworth, Thornton, Waterville Valley, Livermore, Campton and Hart's Location. This includes Interstate 93 between mile markers 85 and 95. This also includes... Mount Whiteface, Mount Bond, Mount Carrigan, Mount Osceola, and Mount Tecumseh. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4377 7153 4386 7174 4419 7154 4404 7118 TIME...MOT...LOC 2221Z 210DEG 25KT 4388 7159 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:17 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 28, 6:17 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Gray ME 617 PM EDT Sat Jul 28 2018 .SYNOPSIS... A cold front will move through the area overnight, with scattered showers and thunderstorms ending late. Less humid air moves in for Sunday and Monday. High pressure will gradually shift offshore Monday night and Tuesday. A warm front lifts north for Wednesday with a weak cold front slowly following from Canada late Wednesday through Thursday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 610 PM...Storm over srn zones, mainly the result of high instability and decent speed shear continue, but these should be waning, although still formidable another hour or so, as vest dynamics shift north. As the wave shifts N, seeing those storms across nrn half of the CWA getting a boost attm. Overall, think the loss of heating should bring everything sub-sever by 00Z or so, but could still see some TSRA later into the evening. Previously...Weak wave coming around base of 500 MB trough to our west will help push a surface cold front thru region overnight. Ahead of the front, will see sct TSRA thru this evening. Still enough low level moisture to produce good instability /1000-1500 J-kg cape/, and a little bit of dynamics moving thru as well, with 1000-500 MB height falls, and some divergence aloft. There's a decent pulse storm environment in place to at least get some updrafts to rotate for a short period of time. Coverage will remain limited, as a glance out to ern NY and wrn New England show the current sct nature of the convection. Sfc front will likely struggle to mix down S and E of the mtns, and although will see Tds drop off some, mins will likely be in the low-mid 60s here and get closer to 60, or even upper 50s in the mtns. With the low level moisture, expect fog, especially in the valleys and along the coast. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Lower moves in for Sunday, although still not into the refreshing level, but it may feel that way after the last week as Tds drop into the upper 50s to around 60 by Sunday afternoon, partially aided by the weak NW downslope flow. Expect some sct Cu to develop, but should see mainly sunny skies. Sunday night looks like it may be the best sleeping weather night for the foreseeable future as lows drop off into the 50s inland areas to around 60 on the coast and in srn NH. && .LONG TERM /MONDAY THROUGH SATURDAY/... The deterministic model solutions are in excellent agreement on the long wave pattern through day 10...lending above average confidence to sensible weather details for latter portions of the forecast period. We begin the period with a broad upper trough extending from the plains states eastward to the eastern seaboard. With time...the upper trough will sharpen up with the axis remaining to our west while the ridge builds off the Atlantic coast. The backing flow surface and aloft will introduce increasingly warm and humid air to the region for the second half of the work week and next weekend with oppressive dew points near or above 70F. The start of the forecast period on Monday is the pick of the week with comfortable dew points in the 50s to around 60F and seasonable temperatures. By early Wednesday...low pressure is passing to our west and pushing a warm front north across the area with a noticeable uptick in humidity levels. With the exception of Monday...we should see rounds of convection each day...with tropical downpours and the potential for localized flooding from Wednesday through the upcoming weekend as precipitable water values hover near 2 inches. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... Short Term...Coastal terminals are likely to see the arrival of coastal fog/stratus this evening, which should bring in MVFR early, and IFR or lower later. Also, valley fog expected at KHIE/KLEB, with the chc for some more patchy fog at other terminals. All terminals can expect improvement to VFR by early to mid Sunday morning, and VFR persist through Sunday night, except for the chc of vly fog again at KLEB/KHIE. Long Term... Tue - Thu...Areas of MVFR in shra/tsra...with lcl IFR in nighttime fog. && .MARINE... Short Term...Long period swell of 3-4 ft persists through tonight, but subsides on Sunday. No flags through Sunday night. Long Term... Wed -Thu...SCA's are psb...especially outside the bays. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Cempa SHORT TERM...Cempa LONG TERM...Schwibs AVIATION... MARINE...
Hazardous weather outlook, Jul 28, 3:34 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 334 PM EDT Sat Jul 28 2018 MEZ007>009-012>014-018>028-NHZ001>015-291945- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 334 PM EDT Sat Jul 28 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected through this evening. Strong gusty winds, hail, and heavy downpours are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The heat and humidity will build for the second half of next week into next weekend. Several rounds of showers and thunderstorms are likely during that period and could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-291945- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 334 PM EDT Sat Jul 28 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ES
In the hours before
Local storm report, Jul 28, 5:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
551 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 SSE HENNIKER 43.17N 71.82W
07/28/2018 MERRIMACK NH TRAINED SPOTTER
LARGE TREE DOWN AND MULTIPLE BRANCHES DOWN UP TO 1 FOOT
IN DIAMETER.
&&
EVENT NUMBER GYX1803370
SCHROETERLocal storm report, Jul 28, 5:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
557 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 3 N NORTHWOOD MEADOWS S 43.25N 71.20W
07/28/2018 STRAFFORD NH AMATEUR RADIO
TREE AND WIRES DOWN ON NORTH WOOD ROAD.
&&
EVENT NUMBER GYX1803371
SCHROETERSpecial weather statement, Jul 28, 6:00 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Gray ME 600 PM EDT SAT JUL 28 2018 MEZ007-008-282245- Northern Oxford-Northern Franklin- 600 PM EDT SAT JUL 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OXFORD AND SOUTHWESTERN FRANKLIN COUNTIES... At 559 PM EDT, a strong thunderstorm was located 10 miles northwest of Andover, or 16 miles southwest of Rangeley, moving northeast at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Rangeley, Andover, Weld, Dallas Plantation, Byron, Sandy River Plantation, Richardsontown, Rangeley Plantation, South Arm, Magalloway Plantation and Madrid. This also includes... Old Blue Mountain, Bemis Mountain, and Elephant Mountain. Cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4464 7087 4481 7096 4500 7060 4474 7044 TIME...MOT...LOC 2159Z 239DEG 20KT 4477 7085 ES
Local storm report, Jul 28, 6:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
602 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 3 NNE NORTHWOOD MEADOWS 43.24N 71.17W
07/28/2018 STRAFFORD NH AMATEUR RADIO
TREE DOWN ON HOUSE PORCH AND WIRES DOWN ON FIRE ROAD
32.
&&
EVENT NUMBER GYX1803372
SCHROETERLocal storm report, Jul 28, 6:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
605 PM EDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 4 SE STRAFFORD 43.28N 71.13W
07/28/2018 STRAFFORD NH AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON SCRIBNER ROAD.
&&
EVENT NUMBER GYX1803373
SCHROETERSpecial weather statement, Jul 28, 6:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Gray ME 621 PM EDT SAT JUL 28 2018 NHZ002>006-282300- Northern Grafton-Southern Carroll-Southern Coos-Southern Grafton-Northern Carroll- 621 PM EDT SAT JUL 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRAFTON AND NORTHWESTERN CARROLL COUNTIES... At 621 PM EDT, a strong thunderstorm was located 8 miles southeast of Woodstock, or 10 miles northeast of Plymouth, moving northeast at 30 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Lincoln, Holderness, Woodstock, Sandwich, Bartlett, Albany, Ellsworth, Thornton, Waterville Valley, Livermore, Campton and Hart's Location. This includes Interstate 93 between mile markers 85 and 95. This also includes... Mount Whiteface, Mount Bond, Mount Carrigan, Mount Osceola, and Mount Tecumseh. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4377 7153 4386 7174 4419 7154 4404 7118 TIME...MOT...LOC 2221Z 210DEG 25KT 4388 7159
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:55 PM EDT | Small Craft Advisory for Hazardous Seas | GYX | 5 hr | |
| Jul 28, 3:47 PM EDT | Special Weather Statement | GYX | York | 43 min |
| Jul 28, 3:55 PM EDT | Severe Thunderstorm Warning | GYX | York | 50 min |
| Jul 28, 4:25 PM EDT | Special Marine Warning | GYX | 95 min | |
| Jul 28, 4:46 PM EDT | Special Weather Statement | GYX | Franklin | 44 min |
| Jul 28, 5:27 PM EDT | Special Weather Statement | GYX | Somerset | 48 min |
| Jul 28, 5:31 PM EDT | Severe Thunderstorm Warning | GYX | York | 44 min |
| Jul 28, 5:35 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 40 min |
| Jul 28, 5:58 PM EDT | Severe Thunderstorm Warning | GYX | York | 47 min |
| Jul 28, 6:00 PM EDT | Special Weather Statement | GYX | Franklin | 45 min |
| Jul 28, 6:11 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 49 min |
| Jul 28, 6:36 PM EDT | Special Weather Statement | GYX | York | 24 min |
| Jul 28, 6:38 PM EDT | Special Marine Warning | GYX | 67 min | |
| Jul 28, 6:48 PM EDT | Special Weather Statement | GYX | Somerset | 42 min |
| Jul 28, 6:58 PM EDT | Special Weather Statement | GYX | Franklin | 47 min |
| Jul 28, 7:06 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 3 hr |
| Jul 28, 7:15 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 45 min |
| Jul 28, 7:19 PM EDT | Special Weather Statement | GYX | Franklin | 41 min |
| Jul 28, 7:48 PM EDT | Flash Flood Warning | GYX | Franklin, Somerset | 3 hr |
| Jul 28, 7:57 PM EDT | Special Weather Statement | GYX | Franklin | 48 min |
| Jul 27, 8:05 PM EDT | Areal Flood Advisory | GYX | Hillsborough, Rockingham | 3 hr |
| Jul 27, 8:46 PM EDT | Special Weather Statement | GYX | Hillsborough | 44 min |
| Jul 27, 9:57 PM EDT | Special Weather Statement | GYX | Rockingham | 33 min |
| Jul 27, 10:14 PM EDT | Special Weather Statement | GYX | Rockingham | 46 min |
| Jul 28, 2:28 PM EDT | Special Weather Statement | GYX | Strafford | 47 min |
| Jul 28, 2:58 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham, Strafford | 47 min |
| Jul 28, 3:00 PM EDT | Special Weather Statement | GYX | Cheshire | 45 min |
| Jul 28, 3:04 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Sullivan | 41 min |
| Jul 28, 3:34 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 41 min |
| Jul 28, 3:37 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 38 min |
| Jul 28, 4:05 PM EDT | Special Weather Statement | GYX | Cheshire | 40 min |
| Jul 28, 4:08 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack, Sullivan | 67 min |
| Jul 28, 4:28 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 38 min |
| Jul 28, 4:48 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack, Rockingham, Strafford | 57 min |
| Jul 28, 5:04 PM EDT | Special Weather Statement | GYX | Cheshire | 41 min |
| Jul 28, 5:43 PM EDT | Special Weather Statement | GYX | Cheshire | 47 min |
| Jul 28, 6:17 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Sullivan | 58 min |
| Jul 28, 6:40 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 52 min |
| Jul 28, 6:46 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough, Merrimack, Sullivan | 44 min |
| Jul 28, 7:22 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 53 min |
| Jul 28, 7:56 PM EDT | Special Weather Statement | GYX | Coos | 49 min |
Nearby
Special Weather Statements in New Hampshire, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.